Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Ear,throat and chest infection,green mucous,klaricid,amoxicillin

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
I have been taking klaricid for a ear, throat and chest infection for 3 days, no improvement in fact is getting worse (started to cough up greenish mucus) can I swop to amoxicillin, without completing the Klaricid ?
Posted Tue, 8 May 2012 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 27 minutes later

Thanks for writing to us.

If you are not getting a response on taking klaricid for 3 days then you are unlikely to get relief on amoxycillin as the spectrum of coverage of amoxycillin is not as wide as clarithromycin ( klaricid).
Coughing up of greenish mucus most probably indicates pseudomonas or pneumococcus infection. These are likely to be resistant organisms. It is not wise to switch between antibiotics without the knowledge of the doctor.

My advise would be to go for re check with your GP / treating doctor and ask for culture sensitivity testing of your throat swab or the expectoration to find out the infecting organism and to know the antibiotics that will be best effective. Meanwhile continue taking klaricid and do warm saline gargles and steam inhalation at least twice daily to avoid that mucus deposition in your respiratory bronchioles causing further complications.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor